I have a stye that has been getting worse; my eyelid is very swollen. Went to a clinic today and was told I had an infection. The doctor prescribed me some antibiotic eye drops as well as Clindamycin to be taken orally 3 times a day. Before I left he gave me an injection "to get things started". Now after reading of the potential side effects of Clindamycin, I'm afraid to take a pill. I know all antibiotics come with side effects, but Clindamycin appears to have serious ones that aren't uncommon. If I hadn't had the injection, I'd just not take them and not worry. Since I did have it, how likely am I to develop an antibiotic resistant infection if I never take a pill?
When doctors prescribe medication to a patient, they do so with the knowledge that the consequentes of the disease far out weight the possibilities of the side effects of the drug. So the choice is yours, don't take the antibiotic and take a chance of your eye also becoming infected and you losing that eye. Which is a very real possibility, or take the medication and take a chance that you may contract a very rare disease, which is a very remote possibility.
- Clindamycin Information for Consumers
- Clindamycin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Clindamycin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
How much/long to take Clindamycin with staph infection that was already treated with 2 other antib.?
Posted 29 Aug 2012 • 2 answers
Posted 9 Jan 2013 • 1 answer
Posted 19 Aug 2013 • 1 answer
Posted 18 May 2014 • 1 answer
Posted 31 Mar 2016 • 0 answers